MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60
Model Number 480460-12
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received the sureform 60 stapler instrument to perform failure analysis.A review of an image provided by the customer was conducted.Based on the the review, it was confirmed that there was damage to a sureform 60 stapler instrument wrist cover.This component is a silicone elastomer used to protect the inner components of the wrist, and to protect from fluid ingress to the stapler.The wrist cover appears to be damaged and missing material in multiple small spots but only see one black fragment is noted on the white surface.
 
Event or Problem Description
It was reported that during a da vinci-assisted right hemicolectomy procedure, a black fragment was noticed inside the patient after using a sureform 60 stapler instrument.The customer stated there were holes "noted in the rubber at the rubber flexing".The fragment was retrieved by the surgeon, the abdomen was examined thoroughly, and an x-ray was performed to confirm all fragments were retrieved at the time of the event.The customer stated to their knowledge, there was no injury or complication due to this event.The sureform 60 stapler instrument is being sent back to intuitive surgical, inc.(isi) for evaluation; however, the fragment was thrown away.The procedure was completed robotically, with no additional surgical procedures required to remove the fragment.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive the sureform 60 stapler instrument to perform failure analysis.The sureform 60 stapler instrument was analyzed and found to have the snake wrist cover torn.The tears measured roughly 0.1640"- 0.1865".Visual inspection displayed no signs of missing fragments.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer reported issue.

Brand Name
SUREFORM
Common Device Name
STAPLER 60
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24683994
Report Number2955842-2026-17565
Device Sequence Number18555027
Product Code NAY
UDI-Device Identifier10886874115647
UDI-Public(01)10886874115647(10)K17251106
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number480460-12
Device Catalogue Number480460
Device Lot NumberK17251106 0139
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer05/05/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown